Nebraska, 2015

Hail in Nebraska, May 28, 2015

May 28, 2015 · NWS LBF · 2 events in 1 county or zone

Severe thunderstorms developed across western and southwest Nebraska on May 28, 2015.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Severe thunderstorms developed across western and southwest Nebraska on May 28, 2015.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 28, 5:27 PM CST, 25 minutes earlier.

Area forecast discussion, May 28, 5:27 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU MAY 28 2015

.SYNOPSIS...
ISSUED AT 249 PM CDT THU MAY 28 2015

H5 ANALYSIS THIS MORNING HAD A SHORTWAVE OVER WESTERN OKLAHOMA
WITH ANOTHER STRONGER SHORTWAVE OVER EASTERN IDAHO. UPSTREAM OF
THESE FEATURES...ANOTHER SHORTWAVE WAS NOTED OVER THE ALASKA
PANHANDLE. ACROSS THE WESTERN CONUS...A BROAD TROUGH OF LOW
PRESSURE EXTENDED FROM THE SHORTWAVE OVER EASTERN IDAHO...SWD TO
SRN AZ. LOW PRESSURE WAS NOTED OVER NRN QUEBEC WITH SHORTWAVES
PRESENT OVER NRN SASKATCHEWAN AND NORTHERN PORTIONS OF THE NW
TERRITORIES OF CANADA. HIGH PRESSURE WAS PRESENT OVER THE SERN
CONUS WITH A RIDGE EXTENDING NWD TO THE WESTERN GREAT LAKES. AT
THE SURFACE...A TROUGH OF LOW PRESSURE EXTENDED FROM WESTERN
CHERRY COUNTY INTO THE SERN NEBRASKA PANHANDLE. EAST OF THIS
FEATURE...SKIES WERE MOSTLY CLOUDY WITH A THICK VEIL OF STRATOCU
TOPPED WITH CIRROSTRATUS FROM DECAYED CONVECTION OVERNIGHT. WEST
OF THE TROUGH CLEAR SKIES HAVE GIVEN WAY TO NUMEROUS DEVELOPING
THUNDERSTORMS ACROSS THE NORTHWESTERN SANDHILLS AND THE NEBRASKA
PANHANDLE. TEMPERATURES AS OF 2 PM CDT RANGED FROM 69 AT NORTH
PLATTE AND IMPERIAL...TO 79 AT ONEILL.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 249 PM CDT THU MAY 28 2015

SURFACE TROUGH/DRY LINE CURRENTLY EXTENDS FROM WESTERN CHERRY
COUNTY...SOUTHWEST INTO THE SOUTHERN NEBRASKA PANHANDLE. A FAIRLY
POTENT PV ANOMALY ROTATING EAST ACROSS NORTHERN COLORADO AND
SOUTHERN WYOMING WILL ENHANCE LARGE SCALE LIFT THIS EVENING...AND
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE SURFACE TROUGH
FROM WESTERN NEBRASKA INTO NORTHEAST COLORADO LATE THIS AFTERNOON.
OVERALL SHEAR IS SOMEWHAT WEAK...BUT INSTABILITY IS DECENT AS STEEP
MID LEVEL LAPSE RATES SPREAD OVER THE REGION. EXPECT THAT A FEW
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. STORMS WILL WEAKEN LATE THIS EVENING...BUT EXPECT THEM TO
CONTINUE AS THEY MOVE INTO CENTRAL AND NORTH CENTRAL NEBRASKA WITH
SUPPORT FROM THE APPROACHING PV ANOMALY.

AS THE ANOMALY TRACKS THROUGH THE FORECAST AREA FRIDAY...SHOWERS
WILL CONTINUE. WINDS WILL ALSO INCREASE FROM THE NORTH AS A COLD
FRONT MOVES SOUTH THROUGH THE REGION. EXPECT A FAIRLY RAW DAY
TEMPERATURE WISE...ESPECIALLY ACROSS NORTHWEST NEBRASKA...WHERE
HIGHS IN THE MID TO UPPER 50S ARE EXPECTED. TO THE SOUTH AND EAST OF
THIS AREA...GENERALLY EXPECT 60S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 249 PM CDT THU MAY 28 2015

MID RANGE...FRIDAY NIGHT THROUGH SUNDAY...THE MAIN FORECAST
CHALLENGES IN THE MID RANGE ARE THE THREAT FOR RAIN FRIDAY
EVENING...FOLLOWED BY TEMPERATURES FOR THE REMAINDER OF THE PERIOD.
BEGINNING FRIDAY EVENING...A POSITIVELY TILTED UPPER LEVEL...POST
FRONTAL TROUGH WILL PUSH THROUGH WESTERN AND NORTH CENTRAL NEBRASKA
FRIDAY EVENING. BY 06Z THE AXIS OF THIS FEATURE IS EXPECTED TO BE
JUST SOUTH AND EAST OF THE FORECAST AREA...SO WILL CONFINE POPS TO
THE EVENING HRS ONLY WITH DRY CONDS FCST THEREAFTER. AFTER A QUICK
GLANCE AT THE LATEST MAV AND MET GUIDANCE FOR LOWS SATURDAY MORNING
WAS INITIALLY CONCERNED ABOUT THE POTENTIAL FOR FROST IN THE NORTH
WITH THE MET AND MAV LOWS FOR VALENTINE AT 38 AND 34 RESPECTIVELY.
TEMPERATURES WERE TRENDED DOWNWARD FROM THE PVS FORECAST GIVEN THE
TRENDS IN GUIDANCE...HOWEVER...DECIDED TO LIMIT LOWS TO AROUND 40 IN
THE NORTH WITH LOWER 40S IN THE REMAINDER OF THE FORECAST
AREA...BASED ON A COUPLE OF FACTORS. ONE...THE SURFACE HIGH IS WELL
NORTH OF THE FORECAST AREA SATURDAY MORNING OVER SOUTHERN CANADA...AND
SECOND...THE GFS AND NAM12 SURFACE DEW POINTS WERE QUITE A BIT
HIGHER THAN WHAT THE MAV AND MET GUIDANCE NUMBERS WERE INDICATING
AND WITH PLENTY OF RAIN FORECAST OVER THE NEXT 12 TO 24
HRS...BELIEVE THE DRIER DEW POINTS ARE OVERDONE IN THE MET AND MAV
GUIDANCE. HIGH PRESSURE WILL TRACK EAST INTO WESTERN ONTARIO ON
SATURDAY WITH A SURFACE TROUGH EXTENDING SWD INTO CENTRAL NEBRASKA.
DRY AIR WILL CONTINUE TO BE PUSHED INTO WESTERN AND NORTH CENTRAL
NEBRASKA THANKS TO LIGHT NORTHERLY WINDS. HIGHS WILL BE IN THE MID
TO UPPER 60S UNDER MOSTLY CLEAR SKIES. SRLY WINDS WILL BEGIN TO
INCREASE FROM WEST TO EAST SATURDAY NIGHT AS THE HIGH PUSHES FARTHER
EAST INTO THE WESTERN GREAT LAKES...AND A SURFACE TROUGH DEVELOPS ON
THE LEE SIDE OF THE ROCKIES. INCREASED WINDS WILL KEEP LOWS ELEVATED
IN THE WEST SATURDAY NIGHT WHERE LOWS AROUND 50 ARE FORECAST IN THE
EASTERN PANHANDLE. FURTHER EAST...DRIER AIR AND LIGHTER WINDS WILL
RESULT IN LOWS IN THE MIDDLE 40S. ON SUNDAY...RIDGING WILL BEGIN TO
PUSH EAST INTO THE ROCKIES. THE COMBINATION OF SRLY WINDS AND THE
DEVELOPMENT OF A LOW LEVEL THERMAL RIDGE IN WESTERN KS AND NERN
COLORADO WILL PUSH NORTH INTO THE PANHANDLE AND SWRN
ZONES...RESULTING IN HIGHS REACHING THE UPPER 70S IN THE WEST.
FURTHER EAST...HIGHS WILL BE IN THE LOWER 70S WITH LIGHTER WINDS AND
COOLER H85 TEMPS FORECAST.

.LONG RANGE...SUNDAY NIGHT THROUGH THURSDAY...A FAST MOVING NRN
STREAM DISTURBANCE WILL PUSH THROUGH THE DAKOTAS SUNDAY NIGHT WITH A
SMALL CHANCE FOR THUNDERSTORMS ACROSS NORTHERN NEBRASKA. FURTHER
SOUTH...THE ATMOSPHERE APPEARS CAPPED AT THIS JUNCTURE...SO WILL
LEAVE DRY FOR NOW. MONDAY INTO TUESDAY WILL BE WARM AND MAINLY DRY
AS RIDGING ALOFT PUSHES ONTO THE CENTRAL AND NORTHERN PLAINS. A NICE
H85 THERMAL RIDGE PUSHES EAST INTO THE PANHANDLE AND WESTERN AREAS
MONDAY AFTERNOON WITH H85 TEMPS REACHING NEAR 30C IN THE EASTERN
PANHANDLE PER THE LATEST 12Z GFS FCST. MORE OF THE SAME OCCURS ON
TUESDAY...HOWEVER...CAPPING WILL BEGIN TO WEAKEN IN THE WEST TUESDAY
AFTERNOON...LEADING TO THE INTRODUCTION OF POPS FOR TUESDAY NIGHT.
THE THREAT FOR PRECIPITATION WILL CONTINUE INTO THURSDAY AS BROAD
SWRLY FLOW ALOFT DEVELOPS ACROSS THE ROCKIES...CENTRAL AND NRN
PLAINS. PLENTY OF LOW LEVEL MOISTURE WILL BE IN PLACE WITH SFC
DEWPOINTS WELL INTO THE 60S PER THE LATEST ECMWF AND GFS RUNS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 625 PM CDT THU MAY 28 2015

THUNDERSTORM ACTIVITY THIS EVENING IS EXPECTED TO PROGRESS EAST
THROUGH THE FCST AREA BY MORNING. A SECOND AREA OF SHOWERS AND
THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...TAYLOR
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, May 28, 3:08 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT THU MAY 28 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-292115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
408 PM CDT THU MAY 28 2015 /308 PM MDT THU MAY 28 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING AND INTO THE
EARLY OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
SOME STORMS MAY BE SEVERE THIS EVENING GENERALLY SOUTH OF A LINE
FROM ARTHUR TO THEDFORD AND WEST OF A LINE FROM THEDFORD TO
EUSTIS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS.

RIVER LEVELS CONTINUE ABOVE FLOOD STAGE ALONG THE NORTH PLATTE
RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE
RIVER FROM EASTERN DEUEL COUNTY TO JUST EAST OF NORTH PLATTE.
FLOODING WILL CONTINUE ALONG THE MAINSTREAM OF THE PLATTE RIVER
FROM EAST OF NORTH PLATTE...EAST TO THE LINCOLN COUNTY LINE. SEE
THE LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FOR FRIDAY...AS WELL AS TUESDAY NIGHT
THROUGH THURSDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS
LOW.

MINOR FLOODING CONCERNS WILL CONTINUE ALONG THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER
AND MAIN STEM PLATTE RIVER THROUGH THE MIDDLE OF NEXT WEEK. SEE THE
LATEST FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Special weather statement, May 28, 3:42 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM MDT THU MAY 28 2015

NEZ022-282230-
GARDEN NE-
342 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 430
PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSHKOSH...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSHKOSH...
  LEWELLEN...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
  ASH HOLLOW STATE HISTORICAL PARK...

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 4:34 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM MDT THU MAY 28 2015

NEZ022-035-057-282315-
ARTHUR NE-GARDEN NE-KEITH NE-
434 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 515 PM
MDT...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF LEWELLEN TO 10 MILES SOUTHEAST OF LEWELLEN...AND MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LEMOYNE...
  KEYSTONE...
  RUTHON...
  EAGLE GULCH CAMPGROUND...
  BELMAR...
  OTTER CREEK CAMPGROUND...
  LAKE VIEW CAMPGROUND...
  MCKEAG...
  HAYTHORN LAKE...
  KINGSLEY DAM...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 89 AND 122.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 4:42 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM MDT THU MAY 28 2015

NEZ022-023-035-282330-
ARTHUR NE-GARDEN NE-GRANT NE-
442 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR...SOUTHWESTERN
GRANT AND EASTERN GARDEN COUNTIES UNTIL 530 PM MDT...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF ARTHUR...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARTHUR...
  VELMA...
  JENSEN LAKE...
  SAND PUDDIN LAKE...
  THREE MILE LAKE...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 123 AND 152.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 175.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 4:51 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM MDT THU MAY 28 2015

NEZ094-282330-
WESTERN CHERRY NE-
451 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 530
PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES NORTH OF WHITMAN...OR 34 MILES NORTHWEST
OF MULLEN...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPECKEL MEIR LAKE...
  SEVENMILE HILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 5:01 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM MDT THU MAY 28 2015

NEZ058-069-282345-
CHASE NE-PERKINS NE-
501 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS AND
NORTHEASTERN CHASE COUNTIES UNTIL 545 PM MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF GRANT...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MADRID...
  ELSIE...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 48 AND 62.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 5:15 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM MDT THU MAY 28 2015

NEZ057>059-290000-
KEITH NE-LINCOLN NE-PERKINS NE-
615 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS...WESTERN
LINCOLN AND SOUTHEASTERN KEITH COUNTIES UNTIL 700 PM CDT/600 PM
MDT/...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PAXTON...OR 24 MILES EAST OF
OGALLALA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUTHERLAND RESERVOIR STATE RECREATION AREA...
  SUTHERLAND...
  O'FALLONS...
  COKER...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 148 AND 163.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR

The radar

The North Platte radar (KLNX), 95 km away, was scanning. The volume nearest the first event began at 23:52 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
May 28, 5:52 PM CST
Where
Lincoln County, 0.69 mi S of Hershey
Measured
1 in hail
Reported by
Public
Coordinates
41.160, -101.000

Hail, Lincoln

When
May 28, 6:10 PM CST
Where
Lincoln County, 0.69 mi S of Hershey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.160, -101.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569804, 569811.